Alert archive / Maine / Gale Warnings in 2011
Gale Warning 28, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 10, 2011, 3:22 PM EST. It took effect at Nov 11, 2011, 3:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 3:22 PM EST (20:22 UTC)
- In effect from
- Nov 11, 2011, 3:00 PM EST
- Expired
- Nov 12, 2011, 3:12 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
149 WHUS71 KCAR 102022 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 322 PM EST THU NOV 10 2011 ANZ050>052-110430- /O.UPG.KCAR.GL.A.0017.111111T1800Z-111112T0900Z/ /O.NEW.KCAR.GL.W.0028.111111T2000Z-111112T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 322 PM EST THU NOV 10 2011 ...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 6 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
626 WHUS71 KCAR 110349 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1049 PM EST THU NOV 10 2011 ANZ050>052-111200- /O.CON.KCAR.GL.W.0028.111111T2000Z-111112T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1049 PM EST THU NOV 10 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
816 WHUS71 KCAR 110836 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 336 AM EST FRI NOV 11 2011 ANZ050>052-111700- /O.CON.KCAR.GL.W.0028.111111T2000Z-111112T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 336 AM EST FRI NOV 11 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORCROSS
705 WHUS71 KCAR 111400 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 900 AM EST FRI NOV 11 2011 ANZ050>052-112200- /O.CON.KCAR.GL.W.0028.111111T2000Z-111112T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 900 AM EST FRI NOV 11 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
114 WHUS71 KCAR 111955 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 255 PM EST FRI NOV 11 2011 ANZ050>052-120400- /O.CON.KCAR.GL.W.0028.111111T2000Z-111112T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 255 PM EST FRI NOV 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
540 WHUS71 KCAR 120216 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 916 PM EST FRI NOV 11 2011 ANZ050>052-121100- /O.CON.KCAR.GL.W.0028.000000T0000Z-111112T1100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 916 PM EST FRI NOV 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
885 WHUS71 KCAR 120812 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 AM EST SAT NOV 12 2011 ANZ050>052-121615- /O.CAN.KCAR.GL.W.0028.000000T0000Z-111112T1100Z/ /O.NEW.KCAR.SC.Y.0071.111112T0812Z-111113T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 312 AM EST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MIGNONE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 10, 12:09 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 10, 12:09 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1209 PM EST THU NOV 10 2011
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTH WHILE A COLD FRONT
APPROACHES FROM THE WEST TODAY. THE COLD FRONT AND LOW WILL CROSS
THE REGION TONIGHT THROUGH EARLY FRIDAY. HIGH PRESSURE WILL BUILD
EAST SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
MADE MINOR ADJUSTMENTS TO HOURLY TEMPS/DEW POINTS/POPS. NO OTHER
SIGNIFICANT CHANGES.
PREVIOUS DISCUSSION...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY...WHILE
LOW PRESSURE LIFTS NORTH ALONG THE FRONT. MOISTURE WILL BE DRAWN
NORTH ACROSS THE REGION TODAY IN ADVANCE OF THE COLD FRONT AND LOW
WITH INCREASING RAIN CHANCES FROM SOUTHWEST TO NORTHEAST ACROSS
THE FORECAST AREA PARTICULARLY THIS AFTERNOON. THE COLD FRONT WILL
BEGIN TO CROSS THE REGION TONIGHT WHILE THE LOW TRACKS NORTH ALONG
THE FRONT TO EASTERN MAINE. ABUNDANT MOISTURE WILL BE DRAWN NORTH
ACROSS THE REGION TONIGHT BRINGING RAIN TO THE ENTIRE FORECAST
AREA. THE HEAVIEST RAINS TONIGHT SHOULD OCCUR ACROSS WESTCENTRAL
PORTIONS OF THE FORECAST AREA WHERE UPSLOPING ACROSS THE HIGHER
TERRAIN WILL INCREASE RAIN TOTALS. HIGH TEMPERATURES TODAY WILL
RANGE FROM THE LOWER TO MID 50S NORTH...TO THE MID TO UPPER 50S
DOWNEAST. LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND 40 TO
THE LOWER 40S ACROSS NORTHWEST PORTIONS OF THE REGION BEHIND THE
COLD FRONT...WITH UPPER 40S TO AROUND 50 IN ADVANCE OF THE COLD
FRONT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LOW PRESSURE EXPECTED TO BE CLOSE TO THE EASTERN PORTION OF MAINE
AT THE BEGINNING OF THIS PERIOD. EXPECT THIS SYSTEM TO MOVE
NORTHEAST INTO THE MARITIMES DURING THE DAY FRIDAY. A STRONG
PRESSURE GRADIENT WILL SET UP BETWEEN THE DEPARTING LOW AND STRONG
HIGH PRESSURE LOCATED OVER THE SOUTHEASTERN STATES. EXPECT GUSTY
WINDS AND STRONG COLD ADVECTION TO TAKE PLACE ACROSS THE STATE
FRIDAY INTO SATURDAY. HAVE USED A BLEND OF THE NAM12...GFS40 AND
SREF TO INITIALIZE THE POP GIRDS. WILL INCREASE POP NUMBERS
FRIDAY. WITH UPPER TROF HOLDING BACK TO THE WEST OF THE STATE
FRIDAY MORNING DO NOT EXPECT COLDER AIR TO ARRIVE UNTIL LATER IN
THE DAY....SO EXPECT ALL RAIN EARLY IN DAY THEN CHANGE TO SNOW
SHOWERS WESTERN AREA LATE. FOR WINDS HAVE BLENDED THE NAM12 AND
GMOS. WILL USE GMOS TO INITIALIZE THE TEMPERATURE THEN ADJUST
MANUALLY. FOR QPF HAVE BLENDED THE NAM12 AND GFS40.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL REMAIN TO THE SOUTHEAST OF NEW ENGLAND SUNDAY.
INTENSE LOW PRESSURE IS EXPECTED TO MOVE FROM THE GREAT LAKES
NORTHEAST INTO CANADA MONDAY. A COLD FRONT BEHIND THIS SYSTEM
WILL MOVE THROUGH THE REGION MONDAY NIGHT. LOW PRESSURE WILL
APPROACH THE STATE FROM THE SOUTH LATE TUESDAY. WILL INITIALIZE ALL
GRIDS WITH GMOS. HAVE ADJUSTED POPS AND SKY COVER.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
NEAR TERM: GENERALLY MVFR/IFR CONDITIONS ARE EXPECTED ACROSS THE
REGION TODAY THROUGH TONIGHT.
SHORT TERM: EXPECT IFR/MVFR CONDITIONS EARLY FRIDAY THEN
TRANSITIONING TO VFR FRIDAY AFTERNOON. VFR CONDITIONS EXPECTED
SATURDAY THROUGH MONDAY.
&&
.MARINE...
NEAR TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON THEN PERSIST TONIGHT. HAVE NOT ISSUED A
SMALL CRAFT ADVISORY HEADLINE SINCE A GALE WATCH HAS ALREADY BEEN
ISSUED FOR FRIDAY. VISIBILITIES WILL BE REDUCED IN RAIN AND FOG
TODAY THROUGH TONIGHT.
SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 TO INITIALIZE
THE WIND GRIDS TO SATURDAY AFTERNOON THEN TRANSITION TO THE GMOS
WINDS. WILL KEEP GALE WATCH FOR LATER FRIDAY WITH COLD ADVECTION
EXPECTED OVER RELATIVELY WARM SEA SURFACE TEMPERATURE. FOR WAVES:
LONG EASTERLY FETCH OVER THE ATLANTIC TO THE EAST OF LOW TRACK
THURSDAY NIGHT INTO FRIDAY. EXPECT LONGER PERIOD WAVE FROM
SOUTHEAST TO ARRIVE EARLY FRIDAY AND PERSIST INTO SATURDAY.
EXPECTED BLEND OF LONGER PERIOD SOUTHERLY WAVES AND SOUTHWEST WIND
WAVES FRIDAY NIGHT. WILL USE SWAN/NAM THROUGH 1200Z SATURDAY THEN
TRANSITION TO WNA/4.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR
ANZ050>052.
&&
NEAR TERM...DUDA/NORCROSS
SHORT TERM...DUDA/MIGNONE
LONG TERM...MIGNONE
AVIATION...NORCROSS
MARINE...NORCROSS/DUDA/MIGNONEHazardous weather outlook, Nov 10, 5:02 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 502 AM EST THU NOV 10 2011 MEZ001>006-010-011-015>017-029>032-111200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 502 AM EST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-111200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 502 AM EST THU NOV 10 2011 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NORCROSS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.